Hail, Sevier
- When
- December 10, 10:15 AM EST to 10:25 AM EST
- Where
- Sevier County, 4 mi S of Walden Creek
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.733, -83.633
Penny size hail reported at Wears Valley.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Dec 10, 10:15 AM EST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1015 AM EST FRI DEC 10 2004 .DISCUSSION... CURRENT SURFACE ANALYSIS SHOWS A BROAD AREA OF LOW PRESSURE OVER THE UPPER OHIO RIVER VALLEY WITH SCATTERED SHOWERS AND TSTORMS OVER THE FORECAST AREA. THIS CONVECTION HAS DEVELOPED IN RESPONSE TO VERY COLD TEMPS ALOFT...WHICH HAS ALSO CREATED A THREAT FOR LARGE HAIL IN A FEW TSTORMS THIS MORNING. THIS UPPER-LEVEL TROUGH WILL CONTINUE TO DEEPEN OVER THE TN RIVER VALLEY TODAY AND TONIGHT...WITH SCATTERED CONVECTION CONTINUING THIS AFTERNOON WITH THE POSSIBILITY OF LARGE HAIL. WILL PLAN TO UPDATE THE ZONES THIS MORNING MAINLY TO REMOVE MORNING WORDING AND TO PLACE MORE EMPHASIS ON TSTORM POTENTIAL. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DMG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 425 AM EST FRI DEC 10 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-111000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 425 AM EST (325 AM CST) FRI DEC 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TONIGHT)... A COLD FRONT WILL MOVE ACROSS THE AREA TODAY PRODUCING ANOTHER ROUND OF SHOWERS AND POSSIBLY A THUNDERSTORM. PEA SIZE HAIL IS POSSIBLE WITH THE STRONGER STORMS...BUT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A COLD UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE TENNESSEE VALLEY TOWARD THE SOUTHERN APPALACHIANS TONIGHT. AS THE COLDER AIR DEEPENS ACROSS THE REGION...THE RAIN SHOWERS WILL MIX WITH THEN CHANGE TO SNOW SHOWERS ACROSS THE HIGHER ELEVATIONS... GENERALLY AT OR ABOVE 2500 FEET. SNOWFALL OF 1 TO 3 INCHES ARE POSSIBLE ACROSS THE HIGHEST TERRAIN...GENERALLY AT OR ABOVE 3500 FEET. .DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY) AS THE COLD UPPER-LEVEL TROUGH OF LOW PRESSURE MOVES OVER THE SOUTHERN APPALACHIANS SATURDAY AND SATURDAY NIGHT SNOW SHOWERS OR FLURRIES WILL CONTINUE ACROSS THE HIGHER ELEVATIONS. ADDITIONAL SNOWFALL IS POSSIBLE. ACROSS THE VALLEYS...A MIXTURE OF RAIN AND SNOW SHOWERS ARE EXPECTED WITH LITTLE TO NO ACCUMULATIONS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 455 AM EST FRI DEC 10 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-102100- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 455 AM EST (355 AM CST) FRI DEC 10 2004 ...ACCUMULATING SNOWFALL POSSIBLE ACROSS THE HIGHER ELEVATIONS LATE TONIGHT INTO SATURDAY... A STRONG UPPER-LEVEL SYSTEM WILL SWING ACROSS THE SOUTHERN APPALACHIAN REGION TONIGHT AND SATURDAY...BRINGING COLDER TEMPERATURES (ESPECIALLY ALOFT). THIS UPPER-LEVEL SYSTEM WILL TRIGGER SCATTERED RAIN SHOWERS ACROSS MOST OF THE REGION TONIGHT THROUGH SATURDAY. BECAUSE OF THE COLDER TEMPERATURES ALOFT... SCATTERED SNOW SHOWERS ARE EXPECTED TO DEVELOP AFTER MIDNIGHT TONIGHT ACROSS THE HIGHER ELEVATIONS ABOVE 2000 FEET. RIGHT NOW... IT APPEARS THAT TEMPERATURES WILL BE TOO WARM FOR SNOW SHOWERS IN THE VALLEY AREAS BELOW 2000 FEET. ACROSS THE NORTHERN CUMBERLAND PLATEAU...RAIN SHOULD MIX WITH SNOW AFTER MIDNIGHT TONIGHT INTO SATURDAY MORNING. HOWEVER...NO SNOW ACCUMULATIONS ARE EXPECTED SINCE THE GROUND TEMPERATURES ARE STILL WARM FROM THE RECENT MILD WEATHER. RIGHT NOW...IT APPEARS THAT LIGHT SNOWFALL ACCUMULATIONS OF ONE TO THREE INCHES WILL BE POSSIBLE ACROSS THE HIGHER ELEVATIONS ABOVE 2000 FEET BY SATURDAY EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE TELEVISION OR RADIO STATION...FOR LATER STATEMENTS REGARDING THIS DEVELOPING WINTER WEATHER SITUATION. GH
The Knoxville radar (KMRX), 53 km away, was scanning. The volume nearest the first event began at 15:14 UTC.
1 hail. Local standard time, as filed.
Penny size hail reported at Wears Valley.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, December 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5430245.